Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 9, 2007, 6:28 PM EDT for Grafton County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 9, 2007, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 110 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 092229
SVRGYX
NHC009-092315-
/O.NEW.KGYX.SV.W.0101.070709T2228Z-070709T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 715 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODSVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSVILLE...LINCOLN AND WOODSTOCK.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.
LAT...LON 4409 7204 4411 7206 4426 7206 4424 7201
4409 7144 4381 7163 4405 7208
$$
SJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:08 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 9, 6:08 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 608 PM EDT MON JUL 9 2007 .SYNOPSIS... A STRONG WARM FRONT WILL MOVE TO EASTERN MAINE THIS EVENING. LOW PRESSURE WILL TRACK ACROSS NORTHERN MAINE AND DRAG A WEAK COLD FRONT ACROSS THE REGION TONIGHT. THAT COLD FRONT WILL LIFT BACK NORTH ON TUESDAY...ALLOWING WARM AIR TO WORK BACK INTO THE REGION. A COLD FRONT WILL MOVE EAST ACROSS MAINE AND NEW HAMPSHIRE WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH FRIDAY. LOW PRESSURE WILL MOVE ACROSS NORTHERN MAINE DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH #501 IS NOW IN EFFECT TIL 11 PM FOR MUCH OF NEW HAMPSHIRE AND YORK COUNTY MAINE. WILL CONTINUE WITH ENHANCED WORDING IN THESE AREAS AS ELEVATED CONVECTION ALLOWS FOR ISOLATED DAMAGING WIND GUSTS DESPITE PRESENCE OF MARINE LAYER OVER MUCH OF THE FORECAST AREA. HAVE UPPED THE PROBABILITY OF PRECIPITATION INTO THE LIKELY CATEGORY. HAVE ADDED FOG TO THE GRIDS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE FOG SHOULD LIFT TUESDAY MORNING ALLOWING FOR PARTLY SUNNY SKIES BY MID MORNING. A WARM AND VERY UNSTABLE AIRMASS WILL BE IN PLACE WHICH SHOULD ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER THE SOUTHWEST HALF OF THE FORECAST AREA. GFS MOS MAXIMUM TEMPERATURE GUIDANCE AGAIN WAS REASONABLE FOR THE SITUATION AND WAS USED FOR TUESDAYS HIGH TEMPERATURE FORECAST OF 80S TO AROUND 90. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE HOT STICKY AIR CONTINUES TUESDAY NIGHT AND WEDNESDAY WITH A LARGE LOW TO THE NORTHWEST. THE FRONTS WITH THIS LOW WILL SEND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGH PRESSURE WILL THEN GIVE US IMPROVING WEATHER FOR THURSDAY AND REMAINING DRY ON FRIDAY. ANOTHER LOW WILL CROSS SOUTHERN QUEBEC AND BRING MORE SHOWERS FOR THE WEEKEND. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SHORT TERM...MVFR CONDITIONS IN WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS MONDAY AFTERNOON SHOULD DETERIOR TO IFR CONDITIONS IN STRATUS AND FOG. CONDITIONS SHOULD IMPROVE TO MVRF THEN VFR AFTER SUNRISE TUESDAY. SCATTERED THUNDERSTORMS COULD AFFECT ALL AIRPORTS TUESDAY AFTERNOON. LONG TERM...MVFR CONDITIONS IN HAZE AND PATCHY FOG TUESDAY NIGHT AND WEDNESDAY. MORE WIDESPREAD MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS LATE WEDNESDAY. && .MARINE... SHORT TERM...THUNDERSTORMS WILL AFFECT THE COASTAL WATERS EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS TONIGHT AND TUESDAY. NO FLAGS. LONG TERM...GUSTY WINDS AHEAD OF THE COLD FRONT LATE WEDNESDAY COULD REQUIRE SMALL CRAFT ADVISORY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...CANNON NEAR TERM...CANNON SHORT TERM...CANNON LONG TERM...CANNON AVIATION...CANNON MARINE...CANNON
Hazardous weather outlook, Jul 9, 6:14 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 614 PM EDT MON JUL 9 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-102215- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 614 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT ISOLATED STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL ACROSS MOST OF NEW HAMPSHIRE AND YORK COUNTY MAINE THROUGH LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JC
In the hours before
Special weather statement, Jul 9, 3:48 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 348 PM EDT MON JUL 9 2007 NHZ007-008-092030- MERRIMACK-SULLIVAN- 348 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK COUNTY THROUGH 430 PM EDT... AT 348 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR ACWORTH...MOVING EAST SOUTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNITY...LEMPSTER...ACWORTH...WASHINGTON...HENNIKER...CONTOOCOOK...HOP KINTON...SUNCOOK AND PEMBROKE THROUGH 430 PM. SMALL HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS STORM. JC
Special weather statement, Jul 9, 4:23 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 423 PM EDT MON JUL 9 2007 MEZ019-024-092115- COASTAL CUMBERLAND-INTERIOR CUMBERLAND- 423 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND COUNTY THROUGH 515 PM EDT... AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF STANDISH...MOVING EAST SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STANDISH...GORHAM... SOUTH WINDHAM...WESTBROOK...CUMBERLAND...FALMOUTH...PORTLAND...SOUTH PORTLAND...CAPE ELIZABETH AND THE ADJACENT COASTAL WATERS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED. SJC
Special weather statement, Jul 9, 4:25 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 425 PM EDT MON JUL 9 2007 NHZ013-014-092115- COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM- 425 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 515 PM EDT... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CANDIA...OR ABOUT 10 MILES SOUTHWEST OF NORTHWOOD...MOVING SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DEERFIELD...AUBURN...CANDIA...RAYMOND...NOTTINGHAM...FREMONT...EPPING ...KINGSTON...BRENTWOOD...STRATHAM AND THE ADJACENT COASTAL WATERS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED. SJC
Special weather statement, Jul 9, 5:03 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 503 PM EDT MON JUL 9 2007 NHZ007-008-092145- MERRIMACK-SULLIVAN- 503 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK COUNTY THROUGH 545 PM EDT... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER UNITY...OR ABOUT 8 MILES SOUTHEAST OF CLAREMONT...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ACWORTH...UNITY...GOSHEN...LEMPSTER... WASHINGTON...NEWBURY...BRADFORD...WARNER...HENNIKER AND CONTOOCOOK THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED. SJC
Special weather statement, Jul 9, 5:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 552 PM EDT MON JUL 9 2007 NHZ008-092230- MERRIMACK- 552 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MERRIMACK COUNTY THROUGH 630 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HENNIKER...MOVING EAST SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HENNIKER...DUNBARTON...BOW...SUNCOOK...SOUTH HOOKSETT ...PEMBROKE AND HOOKSETT AS IT TRACKS JUST NORTH OF THE HILLSBOROUGH MERRIMACK COUNTY LINE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED. SJC
Special weather statement, Jul 9, 6:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 605 PM EDT MON JUL 9 2007 NHZ003-092300- NORTHERN GRAFTON- 605 PM EDT MON JUL 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GRAFTON COUNTY BETWEEN 620 AND 700 PM EDT... AT 605 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF WOODSVILLE...MOVING TO THE SOUTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WOODSVILLE... LISBON...BATH...LITTLETON...BENTON...LANDAFF CENTER...SUGAR HILL...FRANCONIA...BETHLEHEM AND EASTON BETWEEN 620 AND 700 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:35 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 40 min |
| Jul 9, 2:06 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 39 min |
| Jul 9, 2:43 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 17 min |
| Jul 9, 3:13 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 47 min |
| Jul 9, 7:43 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 47 min |
| Jul 9, 7:58 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 47 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.